Welcome! Log in or Register

Lemsip Max Blackcurrant Flavour Tablets

  • image
£31.99 Best Offer by: amazon.co.uk marketplace See more offers
3 Reviews

Dosage Form: Tablets / Contents/Size: 12 Tablets

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    3 Reviews
    Sort by:
    • More +
      28.07.2013 14:00
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      Do a great job at making you feel better

      Not so long ago I was hit with a terrible cold, I really hate getting the flu and struggle to get through the day looking after my two children when I do, so I do like to try products which promise to help relieve that horrible flu and cold feeling.

      I have tried lots of cold and flu products over the years, but when I recently came down with the flu, I bought a packet of Lemsip Max Blackcurrent Flavour Tablets, these are quite a new product, and being desperate to feel better I got home as soon as I could to give them a try. These tablets have been designed to help symptoms like headaches, blocked noses, sore throats, fevers and all manners of pains and aches, they are quite a versatile product as they can be dissolved or swallowed, and I opted to just swallow them quickly.

      In each tablet they contain 500mg of paracetamol and 6.1mg of Phenylephrine Hydrochloride, these tablets are not suitable for children under the age of 12, and adults should take no more than two, every four to six hours. They come in a green and red box, with Lemsip printed across the front, and you can find directions for use, ingredients and warnings on the back of the box, and there is more information about them inside the box should you need it.

      Like I said I swallowed them, instead of dissolving them, but these tablets are a little bigger than most others, so people who struggle with swallowing tablets, may struggle swallowing these, but not to worry as they can be dissolved in hot water and drank. On taking these tablets it did not take long for my cold
      symptoms to calm down, my nose stopped being runny, and my sore throat started feeling better, this may have been down to the Halls sweets I was also eating, and my aches and pains slowly cooled off.

      By time it all started to come back, and I again started to feel terrible, I was only forty five minutes away
      from being able to take two more tablets, so they really did do a great job at helping me beat my symptoms, and have a all around better day. I can not explain in words the relief I felt when these tablets kicked in and started to work, with my boyfriend at work, and my two young children to look after,
      these tablets gave me some very welcome assistance.

      So next time I am suffering with cold or flu symptoms, I will certainly be picking up a packet of these
      to help me through the day, I got them from Superdrug and they cost me about £3, for a pack of twelve, which is such a cheap price to feel better. A product highly recommended.

      Comments

      Login or register to add comments
      • More +
        09.04.2013 09:23
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Great for people who want to dissolve them not so good for people wanting them to take orally.

        About a month or so ago I was struck down by a dreaded cold. Unfortunately being a working parent means that being unwell doesn't get in the way of normal life, I unfortunately cannot just stay in bed until I feel better. Therefore, I try everything in my power or rather take everything I am able to try and get me back to normality in the shortest time possible. I am quite willing to try most cold & flu products in the hope that they will do what they promise and relieve the symptoms which generally make you feel worse for wear.

        Whilst in my local Superdrug on my lunch break I was browsing the extensive range and brands who make cold & flu capsules/tablets/powders/liquids and in the end I opted for the Lemsip Max Blackcurrant Flavour Tablets which are a relatively new product from Lemsip, a brand which I do buy probably more than others. These currently retail at £2.99 for a pack of 12 but I managed to buy them on offer for £2 which I thought was a fair price compared to others on the shelves.

        Lemsip's Max Blackcurrant Flavour Tablets are apparently the first cold and flu tablets that can either be swallowed or dissolved which does make them a little more versatile than most. Like all other cold and flu tablets they have been specifically formulated to help provide relief from the usual symptoms such as a headache, blocked nose, sore throat, fever and general body aches and pains. They contain 500mg of paracetamol and 6.1mg of Phenylephrine Hydrochloride per tablet.

        The tablets themselves come in the typical red and green Lemsip coloured box which is rectangular in shape and features the Lemsip logo together with an image of the violet coloured tablets on the front as well as the usual marketing blurb about the product itself. On the back of the box there is the dosage information as well as the list of ingredients together with the usual warnings on would expect on an item like this. There is a further information inside the box should you need it. The tablets themselves come in a blister pack to keep them secure.

        It goes without saying that the dosage suggestions should be adhered to simply because it is the safest way of taking these tablets. They are not suitable for children under the age of 12 and for adults 2 tablets to be taken every 4/6 hours. Again, the maximum dosage is not to be exceeded.

        Obviously to use they are pretty simple, you can either swallow them or dissolve them in hot water. I have tried both ways and much prefer just swallowing them. However, these tablets are larger than your average tablets and I did struggle a little with swallowing them and found that I needed to drink quite a lot of water to force them down. Although they are rectangular in shape and are not thick they are quite long which for someone who does struggle to take tablets this could be quite off putting.

        To dissolve you simply need to put the tablets in a mug and fill with boiling water. You can use as much or as little water as you want with them it all depends on how you like it to taste. For me personally I cannot stand drinking paracetamol based products and I tried it simply to see if this was a better method than swallowing. Yes, you get a synthetic blackcurrant taste but it is overwhelmed by that horrible paracetamol taste. For some (including my partner) dissolving them would be the way to go but for me this is a definite no no!

        But do they work? After struggling to swallow them I did find that my headache together with my aches did subside for quite some considerable time which of course is a much needed relief. They didn't make an ounce of difference on my sore throat which was a shame but the positive was they stopped my nose running for a few hours which again was much welcomed! After about 4/5 hours I noticed the aches, running nose gradually reappeared but it was obviously nice to have had these symptoms taken relieved for a little while.

        Would I buy them again? I don't think I would not because they didn't work as they worked as much as I had expected but I had problems swallowing the tablets due to their size and this was a major put off and although I'm sure some people won't have issues taking them orally, I do which means I won't buy them again which is a shame as they did do most of which they promised. Recommend? Yes, for people who don't mind dissolving them or have no problems taking larger tablets. 4 stars from me.

        == Useful Information ==

        Brand: Lemsip
        Price: £2.99 for a box of 12 (Superdrug Apr 13)
        Availability: Pharmacies, supermarkets

        Comments

        Login or register to add comments
      • More +
        28.02.2013 11:30
        Very helpful
        (Rating)
        3 Comments

        Advantages

        Disadvantages

        cold and flu medication

        I have recently been suffering with a cold and feeling pretty sorry for myself! Whilst in Superdrug I spotted a new cold and flu remedy that I thought was worth a try. Lemsip max blackcurrant flavour tablets promised to relieve my symptoms and all for just £2.99 for 12 tablets! I liked the idea that these tablets can either be swallowed with water or dissolved in hot water to make a (hopefully) soothing drink!

        The tablets come in a box and are contained in a blister pack. They are pale purple in colour and an easy to swallow oval shape. I can detect a very faint blackcurrant scent. Each tablet contains 500grams of Paracetomol, and 6.1 mg of phenylephrine hydrochloride. The tablets also contain aspartame, something I am not keen on consuming! Phenylephrine hydrochloride is a decongestant and will help to reduce nasal swelling associated with a cold. Paracetomol is design to reduce fever and stop pain. These tablets are not suitable for anyone suffering from a heart condition or on medication for high blood pressure.

        The recommended dose for adults is 2 tablets every 4-6 hours with a maximum dose of 8 tablets in any 24 hour period. The tablets are suitable for children over 12.You ca either swallow the tablets whole with water or they can be dissolved in hot water with sugar added to sweeten. I first tried the dissolving method as the thought of a hot blackcurrant drink was appealing! However the taste was horrible! The drink tasted really artificial with no hint of blackcurrant. It also left a nasty aftertaste that I have come to associate with aspartame. Before I bought the tablets I had not noticed that they contained aspartame, or I would not have bought them! Aspartame is an artificial sweetener and each of these tablets contains 40mg of the stuff! I took my next dose by swallowing the tablets with a glass of water! This was a much better option, as they were easy to swallow and I was spared that horrible taste!

        Aside from the taste issue, these tablets do seem to work quite quickly and I did feel a little better after taking them. However I don't think they are any more effective that supermarket own brand Paracetamol and Olbas oil to relief the blocked nose symptoms! I had been happy to pay the asking price for these tablets thinking they would somehow work better than cheaper options. However they really are no better as far as I'm concerned and the fact they contain aspartame has really put me off!

        Overall these tablets do work, but they are really no better than taking Paracetamol as far as I'm concerned!

        Comments

        Login or register to add comments
      • Product Details

        Lemsip Max Blackcurrant Flavour Tablets contains a combination of active ingredients which are effective in relieving the symptoms associated with colds & flu, including relief of aches and pains,sore throats,headache,nasal congestion and lowering of temperature / Can be taken in two ways: Either swallow tablets whole with water,do not chew / -Or, make into a hot drink by dissolving in half a mug of hot,but not boiling water / Stir until dissolved & sweeten to taste.